Should I stop? I was on fluoxetine 10mg for 10 weeks after diagnosed with depression around Christmas last December, it works fine for the last 7 weeks until i had this panic attack when i was going to bed. Although it lasted for only 30mins, i felt my depression symptoms are coming back and i am not well again for 2 day therefore I was so scared that i went to see a GP. She said 10mg of fluoxetine is quite low and suggested that i take 20mg a day (morning). Till today 15 Mar, is already on 20mg for the 4th day and i am feeling terrible, feeling sick, nausea, anxiety and sometimes hopelessness. Should i stop taking 20mg or continue? Please give me some advice. Thank you so much.
Upped my fluoxetine from 10mg to 20mg and am feeling sick, nauseous, anxiety for first 4 days.
Question posted by Lim21ser on 15 March 2021
Last updated on 18 March 2021
Wildcatvet gives a good response. My dr is going to start me on fluoxetine liquid at very low dose because I’m sensitive to medications and gradually increase it, he said 1/4 teaspoon. I’m on name brand xanax and want to wean off it. So, we’re changing to alprazolam extended release, 1 mg with name brand xanax to adjust to dose I’m on now, then start fluoxetine or vice versa. I’ve been on name brand xanax since 1992 so hope I’m doing the right thing. I think you jumped up too quickly on your dose. Good luck.
The truth about antidepressants as well as all other medications is the higher the dosage the higher the risk of side effects as well as adverse effects. And what works for one person does not work for another. The correct answer is listen to your body. The body does not lie. There is a reason why you are feeling bad. If it were me I would notify the doctor that you are unable to tolerate the particular medication and try a different medication and never take a prescribed drug for the first time unless it is the lowest dose possible. The only exception would be if the doctor prescribed a Medrol pack but otherwise ALL antidepressants should INITIALLY be taken at the lowest dose and gradually increase. You will also discover that a DIFFERENT drug at a lower dose is sometimes more effective than another drug at a higher dose. Contrary to popular belief and trends -- NO two people have the same chemistry.
DO NOT stop your medication abruptly or you may have discontinuation symptoms that can be quite severe.
What you're describing are common side effects of antidepressants for some people. They can occur initially or when a dosage is increased... and you just doubled yours. They generally resolve within days to a couple of weeks and they also tend to lessen daily.
What I might suggest is asking your doctor about the liquid formulation which makes it easier to adjust your dose. For, instance you might increase to 12.5mgs for a few days and then gradually increase in small implements.
I'm sorry you're not feeling well but if you can get through this initial period you may find that the drug is very effective for your depression/anxiety/panic. It's a good choice of medications.
Best regards and I hope you're feeling better quickly.
- Fluoxetine uses and safety info
- Fluoxetine prescribing info & package insert (for Health Professionals)
- Side effects of Fluoxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.